Kentucky, 2016

Flooding and Hail in Kentucky, April 26 to 27, 2016

April 26 to 27, 2016 · NWS LMK · 33 events in 18 counties and zones

Warm moist air originating in the Gulf of Mexico interacted with a stationary boundary across central Kentucky, resulting in several rounds of strong to severe thunderstorms during the afternoon and evening hours April 26 and April 27. Damaging winds, large hail and flooding were the primary impacts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$155,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Warm moist air originating in the Gulf of Mexico interacted with a stationary boundary across central Kentucky, resulting in several rounds of strong to severe thunderstorms during the afternoon and evening hours April 26 and April 27. Damaging winds, large hail and flooding were the primary impacts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 26, 3:21 PM EST, 46 minutes earlier.

Area forecast discussion, Apr 26, 3:21 PM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
421 PM EDT TUE APR 26 2016

...Forecast Update...
Issued at 420 PM EDT Tue Apr 26 2016

Severe Thunderstorm Watch #110 has been issued for areas along and
west of I-65 until 11 PM EDT/10 PM CDT. We've destabilized to the
tune of ML CAPE values between 2000-3000 J/KG ahead of an
approaching MCS now over southern IL and SE MO. This feature has a
nice cold pool and has been warned on since this morning, and will
continue to head into a favorable environment into the evening
hours. Scattered showers ans storms out ahead of the MCS also have a
pulse severe threat with marginally severe hail and isolated
damaging winds possible, along with heavy rainfall and CG lightning.
Main threat with the MCS itself will be damaging winds.

.SHORT TERM (Now - Thursday Night)...
Issued at 322 PM EDT Tue Apr 26 2016

...Strong to Severe Storms Possible This Evening...

Widely scattered showers have popped mainly along and north of I-64
at this hour, although a few isolated showers are also present
across central KY. H7 cap is eroding and with temps in the low 80s
combined with dew points pooling in the low to mid 60s, we're seeing
ML CAPE values around 2000 J/KG. Showers and storms will initially
lack organization, however as we move into the late afternoon and
evening hours we'll see more coverage and organization ahead of a
frontal boundary sagging south toward the Ohio River, and with a
cold pool driven MCS currently near St. Louis. Overall, deep shear
values will only top out in the marginal 25 to 30 knot range through
early evening, so think we'll see pulse storm modes and a few
multicell clusters capable of hail and gusty winds. As we move to
around sunset, expect the MCS to arrive in our NW CWA and push ESE
through the Midnight hour. Gusty winds, with a few instances of
damaging winds will be the main concern, along with CG lightning and
heavy rainfall.

Expect convective complex to push south and east of the CWA past the
Midnight hour with a relatively quiet remainder of the overnight.
Think the synoptic frontal boundary will actually stay up over
southern IN, where some isolated showers/storm chances will linger.
A secondary area of concern for elevated showers and storms in the
pre-dawn hours will be wherever the cold pool induced boundary ends
up. As we move through the day on Wednesday, expect coverage of
showers and storms to increase as isentropic ascent over the
boundaries increases in response to negative tilt trough
approaching. Eventually, the warm sector should get established over
our region and the big question will be how much we destabilize for
when main forcing arrives with the ejecting shortwave. Overall,
think destabilization will be the limiting factor in what would
otherwise be favorable for some organized stronger storms. Like the
conditional Marginal Risk and we will be able to get a better handle
on things once the warm sector progress becomes apparent. Will
continue to mention the threat for a few stronger storms in the HWO,
but overall think best show should be west and north of the CWA
Wednesday evening.

Widespread showers and storms push out Wednesday night, however we
will have to deal with potential for more scattered showers and
storms on Thursday before cool front finally slides through.

Upper ridging begins to build in by Thursday night, starting a brief
dry spell to end the work week.

.LONG TERM (Friday - Tuesday)...
Issued at 244 PM EDT Tue Apr 26 2016

The main forecast concern in the long term is shower/storm chances
starting this weekend and continuing into the first part of next
week.

The upper level pattern on Friday is expected to feature a flat
ridge over the lower Ohio Valley while an anomalous trough remains
over the southwest US. Surface high pressure centered north of the
area will provide a dry, less humid and seasonable day. Look
for highs to top out in the 70s with east/northeast winds.

The next system will begin to approach the area on Saturday as
another PV anomaly comes out of the central Plains. Saturday
morning is likely to start off dry as we'll be north of the warm
front, with mostly cloudy skies and light east winds. As the warm
front lifts north through the area during the day, scattered showers
and thunderstorms are possible, but this may hold off until the mid
afternoon or evening hours.

Sunday's storm threat is looking more interesting as the
deterministic and ensemble guidance shows a surface low tracking
through the mid-Mississippi Valley during the day. With the area
well into the warm sector characterized by dewpoints in the mid 60s
and the upper level trough passing through, there's the chance of
stronger storms. Timing specific impulses and the quality of the
thermodynamic environment is still in question, so there remains
some uncertainty. A model consensus continues to show high POPs in
the 60 to 80 percent range for Sunday.

The unsettled weather may continue Monday and Monday night as the
upper wave remains nearby. Beyond that, some suggestions that we'll
see a period of upper level ridging which may bring some drier and
seasonable weather to the area. Will lean toward a model consensus
for those latter time frames.

&&

.AVIATION (18Z TAF Update)...
Updated at 133 PM EDT Tue Apr 26 2016

VFR conditions with a steady SW surface wind will persist through
the remainder of the afternoon outside of any convective activity.
Do expect that scattered showers and t-storms could fire by late
afternoon just ahead of a frontal boundary slowly sagging toward the
Ohio River. Will mention VCTS at SDF/LEX by 5 to 7 PM.

Main concern will be with convective complex over central MO, and
its arrival around just after sunset. With unstable atmosphere ahead
of it and already well established cold pool, have high confidence
in it surviving into our region. Have best estimate of timing of
TSRA at SDF between 8 and 11 PM EDT where low MVFR or IFR
visibilities would be accompanied by gusty W winds between 35 and 40
mph. Same timing and conditions apply to BWG. Have best LEX timing
between 10 PM and 1 AM EDT where slightly less impactful weather is
expected.

Thereafter, expect variable winds and ceilings near the VFR/MVFR
threshold through the rest of the overnight. As synoptic winds
recover, look for a return to SW winds toward dawn, with chances for
showers and a few storms increasing through the morning as the front
hangs in the area.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........BJS
Short Term.....BJS
Long Term......ZT
Aviation.......BJS
Hazardous weather outlook, Apr 26, 3:13 PM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT TUE APR 26 2016

INZ076>079-083-084-089>092-KYZ023>032-061-272015-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-BUTLER-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
MORGANTOWN
413 PM EDT TUE APR 26 2016 /313 PM CDT TUE APR 26 2016/

...SEVERE THUNDERSTORM WATCH 110 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SOUTHERN INDIANA
AND NORTH CENTRAL KENTUCKY AND WILL SPREAD INTO CENTRAL KENTUCKY
THIS EVENING. A FEW OF THE STORMS MAY BE STRONG TO LOCALLY SEVERE
WITH DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS
POSSIBLE IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO
SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE
PRIMARY SEVERE WEATHER THREATS.

A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE
SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES
THROUGH THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF DAMAGING WINDS OR
HAIL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

KYZ033>043-045>049-053>057-062>067-070>078-081-082-272015-
HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-CLARK-
LARUE-MARION-BOYLE-GARRARD-MADISON-EDMONSON-HART-GREEN-TAYLOR-CASEY-
LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-
RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...BROWNSVILLE...HORSE CAVE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
413 PM EDT TUE APR 26 2016 /313 PM CDT TUE APR 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING. EXPECT GUSTY
WINDS TO 40 MPH...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
THURSDAY MORNING. SOME OF THESE STORMS MAY ALSO BE STRONG TO
SEVERE WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL BEING THE
PRIMARY SEVERE WEATHER THREATS.

A LOOK AHEAD SHOWS ANOTHER CHANCE FOR THUNDERSTORMS BY LATE
SATURDAY THROUGH MONDAY AS ANOTHER STRONG WEATHER SYSTEM MOVES
THROUGH THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY WIND GUSTS OVER 40 MPH TO THE
NATIONAL WEATHER SERVICE THIS EVENING.

BJS

In the hours before

Special weather statement, Apr 26, 2:29 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT TUE APR 26 2016

INZ084-089-262000-
CRAWFORD-PERRY-
329 PM EDT TUE APR 26 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PERRY AND CENTRAL
CRAWFORD COUNTIES...

AT 329 PM EDT/229 PM CDT/...A STRONG THUNDERSTORM WAS 13 MILES
SOUTHWEST OF ENGLISH...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL IS POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LEOPOLD...CELINA...SULPHUR...ORIOLE...BEECHWOOD...BANDON...GRANTSBURG...
BRANCHVILLE...WEST FORK AND SAINT CROIX.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3809 8660 3817 8668 3832 8648 3820 8641
TIME...MOT...LOC 1929Z 230DEG 21KT 3817 8658

ZT
Special weather statement, Apr 26, 3:23 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
423 PM EDT TUE APR 26 2016

INZ091-092-262100-
FLOYD-CLARK-
423 PM EDT TUE APR 26 2016

...A STRONG THUNDERSTORM WILL AFFECT FLOYD AND SOUTHWESTERN CLARK
COUNTIES...

AT 423 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF NEW
PROVIDENCE TOWN...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JEFFERSONVILLE...NEW ALBANY...CLARKSVILLE...SELLERSBURG...GALENA...
GREENVILLE...PRATHER...SCOTTSVILLE...SAINT JOSEPH AND HAMBURG.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3835 8567 3827 8599 3830 8599 3830 8601
      3833 8601 3833 8603 3839 8603 3851 8578
TIME...MOT...LOC 2023Z 248DEG 28KT 3836 8593

ZT
Special weather statement, Apr 26, 3:52 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM EDT TUE APR 26 2016

INZ092-KYZ030>033-262230-
CLARK-JEFFERSON-OLDHAM-TRIMBLE-HENRY-
INCLUDING THE CITIES OF...JEFFERSONVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...MILTON...NEW CASTLE
452 PM EDT TUE APR 26 2016

...PEA TO DIME SIZED HAIL POSSIBLE THIS AFTERNOON...

SCATTERED THUNDERSTORMS WILL MOVE OVER THE AREA THIS AFTERNOON.
SOME OF THESE WILL BE CAPABLE OF PRODUCING PEA TO DIME SIZED
HAIL...ALONG WITH GUSTY WINDS AND BRIEF HEAVY RAIN.

ZT

The radar

The Louisville radar (KLVX), 100 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

24 thunderstorm wind, 5 hail, 3 flood, 1 lightning. Local standard time, as filed.

Hail, Henry

When
April 26, 4:07 PM EST
Where
Henry County, 0.88 mi NE of Lockport
Measured
1 in hail
Reported by
Public
Coordinates
38.440, -84.960

Nickel to quarter size hail was reported.

Hail, Shelby

When
April 26, 5:20 PM EST
Where
Shelby County, 2.14 mi SSW of Veachland
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.190, -85.210

An Amateur radio operator reported hail ranging in size from nickels to quarters.

Hail, Franklin

When
April 26, 6:04 PM EST
Where
Franklin County, 1.29 mi WSW of Frankfort
Measured
1 in hail
Reported by
Public
Coordinates
38.190, -84.870

One inch diameter hail was reported by the public via social media.

Thunderstorm Wind, Hancock

When
April 26, 5:49 PM CST
Where
Hancock County, Lewisport
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
State Official
Coordinates
37.930, -86.900

A Hancock County official reported several trees down in the area, one of which fell on a truck. The majority of the storm damage was reported in the Lewisport area.

Thunderstorm Wind, Ohio

When
April 26, 6:20 PM CST
Where
Ohio County, 1.64 mi E of Beda
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Department of Highways
Coordinates
37.500, -86.920

The Ohio County department of highways reported trees and power lines down on Silver Branch road north of Hartford.

Thunderstorm Wind, Trimble

When
April 26, 8:04 PM EST
Where
Trimble County, 0.69 mi S of Hisle
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.620, -85.320

Local law enforcement reported trees down on Highway 421 north of Bedford.

Thunderstorm Wind, Oldham

When
April 26, 8:18 PM EST
Where
Oldham County, 0.54 mi W of Goshen
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.400, -85.580

A trained spotter reported a large maple tree down in Goshen with estimated winds 60 to 70 mph.

Thunderstorm Wind, Oldham

When
April 26, 8:28 PM EST
Where
Oldham County, 0.54 mi W of Bonham
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.380, -85.410

An off-duty NWS meteorologist surveyed damage in Oldham County. Damage points initially were in 3 east/west oriented lines along Borowick Circle. The lines of damage as well as direction the trees fell indicated straight-line winds.

Thunderstorm Wind, Oldham

When
April 26, 8:33 PM EST
Where
Oldham County, 0.54 mi E of Ballardsville
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
38.370, -85.340

More damage was surveyed in the Grand Dell subdivision where several trees fell, mostly toward the east and some properties were damaged.

Thunderstorm Wind, Oldham

When
April 26, 8:36 PM EST
Where
Oldham County, Ballardsville
Measured
53 kt (61 mph) measured gust
Reported by
Public
Coordinates
38.370, -85.350

A private weather station measured a 53 knot gust.

Lightning, Franklin

When
April 26, 8:55 PM EST
Where
Franklin County, 2.28 mi WNW of Bridgeport
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
38.180, -84.990

The Franklin County emergency manager reported that a lightning strike resulted in numerous power outages on Schofield Lane in southwest Franklin County.

Thunderstorm Wind, Shelby

When
April 26, 8:55 PM EST
Where
Shelby County, 1.38 mi N of Jacksonville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.290, -85.020

Local law enforcement reported trees down near Bagdad.

Thunderstorm Wind, Anderson

When
April 26, 9:05 PM EST
Where
Anderson County, 1.29 mi ESE of Ninevah
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.070, -84.860

Local law enforcement reported trees down due to severe thunderstorm winds.

Thunderstorm Wind, Franklin

When
April 26, 9:08 PM EST
Where
Franklin County, 1.29 mi ENE of Frankft Cptl City Ar
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.190, -84.880

The Franklin County emergency manager reported that severe thunderstorm winds resulted in several locations without power including the western portions of Frankfort.

Thunderstorm Wind, Woodford

When
April 26, 9:18 PM EST
Where
Woodford County, 1.77 mi WSW of Nugent Xrds
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.110, -84.730

Local law enforcement reported trees down north of Versailles.

Thunderstorm Wind, Butler

When
April 27, 3:25 AM CST
Where
Butler County, 1.79 mi ESE of Tilford
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.370, -86.520

Law enforcement reported trees down due to severe thunderstorm winds across northeast Butler County near the Grayson County line.

Hail, Casey

When
April 27, 3:15 PM EST
Where
Casey County, 2.35 mi NNW of Beech Bottom
Measured
1 in hail
Reported by
Public
Coordinates
37.400, -84.970

Flood, Taylor

When
April 27, 3:40 PM EST
Where
Taylor County, 0.55 mi E of Mannsville to 0.69 mi N of Mannsville
Cause
Heavy Rain
Reported by
Public
Coordinates
37.370, -85.190

Water was flowing over the roads in the Mannsville and Acton area.

Hail, Casey

When
April 27, 3:44 PM EST
Where
Casey County, 3.37 mi WSW of Beech Bottom
Measured
1.75 in hail
Property damage
$50,000
Reported by
Public
Coordinates
37.360, -85.010

Golf ball sized hail was reported.

Thunderstorm Wind, Casey

When
April 27, 3:45 PM EST
Where
Casey County, 0.69 mi N of Lanhamtown
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
37.340, -84.880

A Casey County official reported trees down and power outages.

Thunderstorm Wind, Ohio

When
April 27, 4:56 PM CST
Where
Ohio County, 2.65 mi NE of Hartford
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
37.480, -86.890

Trees and power lines were reported down in the area.

Thunderstorm Wind, Ohio

When
April 27, 5:25 PM CST
Where
Ohio County, 1.65 mi E of Hartford
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
37.450, -86.890

A Ohio County official reported trees down in the area.

Thunderstorm Wind, Simpson

When
April 27, 5:32 PM CST
Where
Simpson County, 2.35 mi NNW of Franklin
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.750, -86.590

The Simpson County emergency manager reported a large tree fell, blocking Morgantown Road just north of Patton Road.

Thunderstorm Wind, Ohio

When
April 27, 5:50 PM CST
Where
Ohio County, Rosine
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.450, -86.750

The Ohio County emergency manager reported trees down near Rosine.

Thunderstorm Wind, Breckinridge

When
April 27, 5:52 PM CST
Where
Breckinridge County, Cloverport
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.830, -86.630

An Amateur radio operator reported areas around Cloverport were without power due to severe thunderstorm winds.

Thunderstorm Wind, Ohio

When
April 27, 5:55 PM CST
Where
Ohio County, 0.69 mi N of Fordsville
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
37.640, -86.720

A Ohio County official reported trees down in the area.

Flood, Ohio

When
April 27, 6:20 PM CST
Where
Ohio County, 1.65 mi E of Hartford to 0.64 mi NE of Hartford
Cause
Heavy Rain
Reported by
County Official
Coordinates
37.450, -86.890

An Ohio County official reported water over roadways across parts of the county.

Thunderstorm Wind, Breckinridge

When
April 27, 6:20 PM CST
Where
Breckinridge County, 1.64 mi W of Harned
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
37.750, -86.450

A Breckinridge County official reported trees down.

Thunderstorm Wind, Allen

When
April 27, 6:30 PM CST
Where
Allen County, 2.61 mi ENE of Petroleum
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
36.720, -86.210

An Allen County official reported trees down in the area.

Thunderstorm Wind, Grayson

When
April 27, 6:35 PM CST
Where
Grayson County, 2.14 mi SSE of Leitchfield
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
37.450, -86.290

A tree was reported down due to severe thunderstorm winds.

Thunderstorm Wind, Meade

When
April 27, 7:50 PM EST
Where
Meade County, 0.88 mi NW of Brandenburg
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
38.010, -86.180

A Meade County official reported trees and power lines down in the area.

Flood, Grayson

When
April 27, 6:53 PM CST
Where
Grayson County, 0.55 mi E of Clarkson to 0.84 mi E of Clarkson
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.500, -86.210

A trained spotter reported 2 to 4 inches of water flowing over portions of highway 224.

Thunderstorm Wind, Hart

When
April 27, 7:15 PM CST
Where
Hart County, 2.82 mi S of Hinesdale
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
37.290, -85.830

A Hart County official reported trees and power lines down in the area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2016Every state in 2016This day in weather historyWarnings in Kentucky, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 622377, 622378, 622379, 622383, 622384, 622385, 622386, 622635, 622639, 622388, 622382, 622387, 622390, 622389, 622391, 622392, 622380, 622374, 622381, 622644, 622649, 622650, 622393, 622643, 622659, 622652, 622375, 622647, 622654, 622646, 622655, 622376, 622656.